Alert archive / California / Red Flag Warnings in 2007

Red Flag Warning 10, NWS Medford, OR

August 13, 2007Modoc County, Siskiyou County, California; Klamath County, Lake County, Oregon

NWS Medford, OR issued this red flag warning at Aug 13, 2007, 6:48 AM PDT for Modoc County, Siskiyou County, California; Klamath County, Lake County, Oregon. It took effect at Aug 13, 2007, 1:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 13, 2007, 6:48 AM PDT (13:48 UTC)
In effect from
Aug 13, 2007, 1:00 PM PDT
Expired
Aug 13, 2007, 8:00 PM PDT
In force
7 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 13:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 1.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2007-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2007-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1583 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS86 KMFR 131348
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
648 AM PDT MON AUG 13 2007

CAZ281-284-285-ORZ624-132200-
/O.UPG.KMFR.FW.A.0009.070813T2000Z-070814T0300Z/
/O.NEW.KMFR.FW.W.0010.070813T2000Z-070814T0300Z/
/O.NEW.KMFR.FW.A.0010.070815T2000Z-070816T0300Z/
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
648 AM PDT MON AUG 13 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM
PDT THIS EVENING FOR THE COMBINATION OF LOW HUMIDITY AND STRONG 
WINDS...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR THE COMBINATION OF LOW HUMIDITY AND STRONG 
WINDS...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING. BOTH THE CURRENT WARNING AND THE WATCH FOR
WEDNESDAY ARE IN EFFECT FOR FIRE WEATHER ZONES 281...284 AND 285 IN
CALIFORNIA AND ZONE 624 IN OREGON. THIS INCLUDES THE MODOC...
SHASTA...KLAMATH...FREMONT...AND WINEMA NATIONAL FORESTS.

SOUTHWEST WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS OF UP TO 
30 MPH TODAY. THE WINDS WILL COMBINE WITH RELATIVE HUMIDITY
BETWEEN 5 AND 15 PERCENT AND WILL CONTINUE THROUGH THE EARLY
EVENING.

WINDS SHOULD NOT BE QUITE AS STRONG TUESDAY...BUT AN INCREASE IN
WIND IS EXPECTED FOR WEDNESDAY AFTERNOON AND EVENING AS A COLD
FRONT MOVES IN. AN INCREASE IN HUMIDITY IS EXECUTED FOR WEDNESDAY...
HOWEVER IT WILL STILL BE QUITE DRY. WEDNESDAY AFTERNOON AND
EVENING...SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS OF 30 TO 35
MPH WILL COMBINE WITH RELATIVE HUMIDITY OF 10 TO 20 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

STAVISH
3 follow-up statements
000
WWUS86 KMFR 132126
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
226 PM PDT MON AUG 13 2007

CAZ281-284-285-ORZ624-140530-
/O.CON.KMFR.FW.W.0010.000000T0000Z-070814T0300Z/
/O.CON.KMFR.FW.A.0010.070815T2000Z-070816T0300Z/
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
226 PM PDT MON AUG 13 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING FOR THE COMBINATION OF LOW HUMIDITY AND STRONG 
WINDS...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR THE COMBINATION OF LOW HUMIDITY AND STRONG 
WINDS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

BOTH THE CURRENT WARNING AND THE WATCH FOR
WEDNESDAY ARE IN EFFECT FOR FIRE WEATHER ZONES 281...284 AND 285 IN
CALIFORNIA AND ZONE 624 IN OREGON. THIS INCLUDES THE MODOC...
SHASTA...KLAMATH...FREMONT...AND WINEMA NATIONAL FORESTS.

SOUTHWEST WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS OF UP TO
30 MPH THIS AFTERNOON AND EVENING. THE WINDS WILL COMBINE WITH RELATIVE
HUMIDITY BETWEEN 5 AND 15 PERCENT AND WILL CONTINUE THROUGH THE
EARLY EVENING.

WINDS SHOULD NOT BE QUITE AS STRONG TUESDAY...BUT AN INCREASE IN
WIND IS EXPECTED FOR WEDNESDAY AFTERNOON AND EVENING AS A COLD
FRONT MOVES IN. AN INCREASE IN HUMIDITY IS EXECUTED FOR
WEDNESDAY... HOWEVER IT WILL STILL BE QUITE DRY. WEDNESDAY
AFTERNOON AND EVENING...SOUTHWEST WINDS OF 15 TO 20 MPH WITH
GUSTS OF 30 TO 35 MPH WILL COMBINE WITH RELATIVE HUMIDITY OF
10 TO 20 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

11
000
WWUS86 KMFR 132207
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
307 PM PDT MON AUG 13 2007

CAZ281-284-285-ORZ624-140615-
/O.CON.KMFR.FW.W.0010.000000T0000Z-070814T0300Z/
/O.CON.KMFR.FW.A.0010.070815T2000Z-070816T0300Z/
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
307 PM PDT MON AUG 13 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING FOR THE COMBINATION OF LOW HUMIDITY AND STRONG 
WINDS...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING FOR THE COMBINATION OF LOW HUMIDITY AND STRONG 
WINDS...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING.
A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING. 

BOTH THE CURRENT WARNING AND THE WATCH FOR WEDNESDAY ARE IN
EFFECT FOR FIRE WEATHER ZONES 281...284 AND 285 IN CALIFORNIA AND
ZONE 624 IN OREGON. THIS INCLUDES THE MODOC... SHASTA...KLAMATH...
FREMONT...AND WINEMA NATIONAL FORESTS.

SOUTHWEST WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS OF UP TO
30 MPH THIS AFTERNOON AND EVENING. THE WINDS WILL COMBINE WITH
RELATIVE HUMIDITY BETWEEN 5 AND 15 PERCENT AND WILL CONTINUE
THROUGH THE EARLY EVENING.

WINDS SHOULD NOT BE QUITE AS STRONG TUESDAY...BUT AN INCREASE IN
WIND IS EXPECTED FOR WEDNESDAY AFTERNOON AND EVENING AS A COLD
FRONT MOVES IN. AN INCREASE IN HUMIDITY IS EXPECTED FOR
WEDNESDAY... HOWEVER IT WILL STILL BE QUITE DRY. WEDNESDAY
AFTERNOON AND EVENING...SOUTHWEST WINDS OF 15 TO 20 MPH WITH
GUSTS OF 30 TO 35 MPH WILL COMBINE WITH RELATIVE HUMIDITY OF
10 TO 20 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
000
WWUS86 KMFR 140258
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
758 PM PDT MON AUG 13 2007

CAZ281-284-285-ORZ624-141100-
/O.EXP.KMFR.FW.W.0010.000000T0000Z-070814T0300Z/
/O.CON.KMFR.FW.A.0010.070815T2000Z-070816T0300Z/
CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-
SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT
SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY-
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
758 PM PDT MON AUG 13 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING. 

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING.

BOTH THE CURRENT WARNING AND THE WATCH FOR WEDNESDAY ARE IN
EFFECT FOR FIRE WEATHER ZONES 281...284 AND 285 IN CALIFORNIA AND
ZONE 624 IN OREGON. THIS INCLUDES THE MODOC... SHASTA...KLAMATH...
FREMONT...AND WINEMA NATIONAL FORESTS.

WINDS WILL CONTINUE TO SUBSIDE THIS EVENING BELOW RED FLAG
CRITERIA WHILE VERY LOW RELATIVE HUMIDITIES BETWEEN 5 AND 15 PERCENT
BEGIN TO RISE WITH THE LOSS OF DAYTIME HEATING.

ON TUESDAY WINDS BE LIGHTER AND RELATIVE HUMIDITIES WILL BE A LITTLE
BIT HIGHER...SO RED FLAG CONDITIONS WILL NOT BE MET. AN INCREASE
IN WIND IS EXPECTED FOR WEDNESDAY AFTERNOON AND EVENING AS A DRY 
COLD FRONT MOVES IN AND CONDITIONS REMAIN DRY. WEDNESDAY AFTERNOON
AND EVENING...SOUTHWEST WINDS OF 15 TO 20 MPH WITH GUSTS OF 30 TO
35 MPH WILL COMBINE WITH RELATIVE HUMIDITIES OF 10 TO 20 PERCENT.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

LUTZ

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Aug 13, 2:42 AM PDT, 4 hours 6 minutes earlier.

Area forecast discussion, Aug 13, 2:42 AM PDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
242 AM PDT MON AUG 13 2007

.DISCUSSION...MODELS REMAIN IN FAIRLY GOOD SYNOPTIC AGREEMENT
THROUGH THE MIDDLE OF THE WEEK...WITH SOME MINOR DIFFERENCES THAT
RESULT IN SOME LOCALLY VERY DIFFERENT SOLUTIONS. WEAK STATIONARY
SEMI-FRONTAL BOUNDARY SITS OVER THE REGION WITH THE BIGGEST EFFECT
BEING CONTINUED GUSTY SW WINDS SOUTH AND EAST OF THE BOUNDARY.
WITH 700MB WINDS ONLY SLIGHTLY LESS THAN YESTERDAY AM EXPECTING A
SLIGHTLY LESSENED REPEAT OF YESTERDAYS WINDS. WITH THE DECLINING
SUN ANGLE AND VERY DRY ATMOSPHERE...ESPECIALLY EAST OF THE
CASCADES...EXPECT WINDS TO DE-COUPLE FROM THE STRONGER WINDS ALOFT
AND LOWER TO NEAR FREEZING IN LOW LYING ISOLATED LOCATIONS.

ANOTHER WEAK...BUT WITH MUCH MORE UPPER SUPPORT THAN LAST
DISSIPATING COLD FRONT...STILL IS PROGGED TO MOVE THROUGH
WEDNESDAY/WEDNESDAY NIGHT. ALTHOUGH OUR AREA SITS FOR A PERIOD
UNDER THE RIGHT ENTRANCE REGION OF A 100 KT JET THERE IS LITTLE IN
THE WAY OF MOISTURE INFLUX PRECEDING THE EVENT WITH NW BL FLOW TO
SW FLOW AT 700 MB AND EXPECT ONLY VERY LIGHT SHOWER ACTIVITY ON
PORTIONS OF THE WEST SIDE AND INTO THE CASCADES.

&&

.AVIATION...ISOLATED MVFR TO IFR...MOSTLY NEAR THE CALIFORNIA
BORDER BURNS OFFSHORE QUICKLY THIS MORNING. THIS WILL BE MORE
EXTENSIVE ALONG THE ENTIRE COAST BUT WITH VERY LITTLE INLAND
INTRUSION BY TOMORROW MORNING.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...FIRE WEATHER WATCH FROM 1 PM PDT THIS AFTERNOON THROUGH THIS
     EVENING FOR ORZ624.

CA...FIRE WEATHER WATCH FROM 1 PM PDT THIS AFTERNOON THROUGH THIS
     EVENING FOR CAZ281-CAZ284-CAZ285.

PACIFIC COASTAL WATERS...NONE.

SVEN

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 6:48 AM PDTFire Weather WatchMFRModoc, Siskiyou29 hr

Nearby

Red Flag Warnings in California, 2007Red Flag Warnings in Oregon, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.